Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Lake Charles, LA

February 20, 2014Avoyelles Parish, Evangeline Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 20, 2014, 8:51 PM CST for Avoyelles Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 20, 2014, 8:51 PM CST (02:51 UTC)
Expired
Feb 20, 2014, 9:30 PM CST
In force
39 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA

The radar

The Ft Polk radar (KPOE), 111 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 6:05 PM CSTTornado WatchSPC7 hr
Feb 20, 7:22 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2092 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2092 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WUUS54 KLCH 210251
SVRLCH
LAC009-039-097-210330-
/O.NEW.KLCH.SV.W.0004.140221T0251Z-140221T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
851 PM CST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...SIMMESPORT...MOREAUVILLE...
  EAST CENTRAL EVANGELINE PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES VILLE PLATTE...
  NORTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...MORROW...BAYOU CURRENT...PALMETTO...MELVILLE...

* UNTIL 930 PM CST

* AT 851 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM MOREAUVILLE TO
  8 MILES SOUTH OF VILLE PLATTE...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PLAUCHEVILLE...GOUDEAU...GRAND PRAIRIE...DUPONT...BIG CANE...BIG
  BEND...LEBEAU AND WASHINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3111 9170 3106 9171 3098 9180 3089 9179
      3085 9181 3084 9179 3081 9180 3079 9176
      3071 9173 3057 9175 3061 9236 3083 9228
      3105 9210 3115 9171
TIME...MOT...LOC 0251Z 269DEG 37KT 3104 9195 3077 9212
          3058 9229

$$

LANDRENEAU
1 follow-up statement
100 
WWUS54 KLCH 210307
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
907 PM CST THU FEB 20 2014

LAC039-210317-
/O.CAN.KLCH.SV.W.0004.000000T0000Z-140221T0330Z/
EVANGELINE LA-
907 PM CST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EVANGELINE PARISH
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3111 9170 3106 9171 3098 9180 3089 9179
      3085 9181 3084 9179 3081 9180 3079 9176
      3071 9173 3057 9175 3060 9216 3098 9215
      3105 9210 3115 9171
TIME...MOT...LOC 0307Z 259DEG 51KT 3097 9172 3089 9192
          3074 9183 3058 9208

$$

LAC009-097-210330-
/O.CON.KLCH.SV.W.0004.000000T0000Z-140221T0330Z/
ST. LANDRY LA-AVOYELLES LA-
907 PM CST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR SOUTHERN AVOYELLES AND NORTHERN ST. LANDRY PARISHES...

AT 904 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SIMMESPORT TO GOUDEAU TO
PALMETTO TO WASHINGTON..MOVING EAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAYOU
CURRENT AND MELVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3111 9170 3106 9171 3098 9180 3089 9179
      3085 9181 3084 9179 3081 9180 3079 9176
      3071 9173 3057 9175 3060 9216 3098 9215
      3105 9210 3115 9171
TIME...MOT...LOC 0307Z 259DEG 51KT 3097 9172 3089 9192
          3074 9183 3058 9208

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 7:58 PM CST, 53 minutes earlier.

Area forecast discussion, Feb 20, 7:58 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
758 PM CST THU FEB 20 2014

.UPDATE...
GRIDS/ZONES UPDATED AGAIN FOR TORNADO WATCH #17 FOR ALL OF THE
LOUISIANA ZONES THROUGH 3 AM. THIS REPLACED THE EARLY SEVERE WATCH
#9 AND TORNADO WATCH #15. SOUTHEAST TEXAS HAS NO WATCHES IN EFFECT
AS ACTIVITY HAS MOVED OUT OF THAT AREA AND SEVERE WATCH #9 WAS
CANCELLED. STRONG TO BORDERLINE SEVERE STORMS ARE CLUSTERED AHEAD
OF A PRE-FRONTAL TROUGH. UPPER AIR SOUNDING SHOWS A LOT OF
MOISTURE IN PLACE WITH PWAT OVER 1.75 INCHES...WHICH IS QUITE
IMPRESSIVE FOR FEBRUARY. A MODERATE LOW LEVEL JET RUNNING 35 TO 40
KNOTS AHEAD OF THIS SYSTEM WITH FREEZING LEVEL DROPPING SOME FROM
EARLIER AND DOWN TO 11.7K FEET. MAIN CONCERN WILL BE BOW FEATURES
WITHIN THE CLUSTER THAT COULD PRODUCE DAMAGING WINDS AND MAYBE A
SPIN-UP. ALSO...WITH THE SLIGHTLY COOLER AIR MARBLE TO QUARTER
SIZE HAIL WILL BE POSSIBLE. AND FREQUENT LIGHTNING SHOULD BE NOTED
WITH THESE CELLS. IN FACT AS I AM WRITING THIS...LIGHTNING JUST
STRUCK A SIGN NEXT TO THE OFFICE PARKING LOT. I DON'T THINK WE
TOOK ANY DAMAGE. WE GOT A GOOD SIGHT OF THIS ON THE SECURITY CAM.
WATCH WILL BE CANCELLED WITH GRIDS UPDATED PERIODICALLY FOR THE
REST OF THE EVENING AS ONCE PRE- FRONTAL TROUGH PASSES...SO WILL
THE THREAT OF SEVERE WEATHER.

RUA

&&

.PREV DISCUSSION... /ISSUED 617 PM CST THU FEB 20 2014/

UPDATE...
UPDATED ZONES/GRIDS FOR NEW TOR WATCH #15 THAT INCLUDES ST. LANDRY
PARISH UNTIL 1 AM. ALSO WATCHING A COUPLE OF SEVERE CELLS
CURRENTLY ON RADAR. BEST CELL IS MOVING TOWARD THE BEAUMONT
AREA...WITH HAIL A LIKELY BET. ALSO THE EARLIER WIND ADVISORY WAS
ALLOWED TO EXPIRE AT 6 PM.

RUA

DISCUSSION...

PREV DISCUSSION... /ISSUED 535 PM CST THU FEB 20 2014/

DISCUSSION...
00Z TAF ISSUANCE.

AVIATION...
MANY AVIATION CONCERNS THIS EVENING. FIRST...LOW IFR/LIFR VSBY/CEILINGS
FOR SW LA...INCLUDING LCH. ELSEWHERE...CEILINGS/VSBYS REMAIN MVFR.
OTHER CONCERN IS THE LINE OF TSRA ALONG THE COLD FRONT ACROSS SE
TX...WHICH IS EXPECTED TO MOVE SE THIS EVENING THRU MID ACROSS THE
REMAINDER OF SE TX/C AND S LA. THUS...APPROPRIATELY TIMED TEMPO
GROUPS FOR THE STRONGEST TSRA THRU 06Z. FOLLOWING THE
FROPA BETWEEN 03-06Z...PRECIP WILL END...CEILINGS LIFT AND CLEAR
OUT. ALSO...EXPECT NNW TO N WINDS ~ 15-18 KT WITH GUSTS ~ 25 KT FOR
ABOUT 3-4 HRS...THEN SUBSIDING TO NEAR 10 KTS OR LESS TOWARDS
DAYBREAK.

DML

PREV DISCUSSION... /ISSUED 348 PM CST THU FEB 20 2014/

DISCUSSION...
REGIONAL 88DS SHOW A LINE OF SHOWERS AND THUNDERSTORMS ALONG A
PRE-FRONTAL TROF CURRENTLY STRETCHING FROM S-CNTL AR THROUGH NWRN
LA AND THE PINEY WOODS OF INTERIOR TO SERN TX TO THE NWRN EDGE OF
METRO HOUSTON. SFC ANALYSIS SHOWS THE COLD FRONT NOT FAR BEHIND
THIS LINE...RUNNING FROM CNTL AR THROUGH THE ARKLATEX AND ERN TX
TO THE TX HILL COUNTRY. WATER VAPOR IMAGERY SHOWS THE SHORTWAVE
HELPING PRODUCE THE CONVECTION CURRENTLY CROSSING THE SRN PLAINS.
CLOSER TO HOME...LOCAL 88DS SHOW SCATTERED SHOWERS DEVELOPING
ACROSS MAINLY THE ERN 1/2 OF THE FORECAST AREA ATTM. SFC OBS
INDICATE THAT WINDS HAVE TAILED OFF AS EXPECTED ACROSS THE WRN 1/2
OF THE AREA AS THE GRADIENT RELAXES AHEAD OF THE FRONT...THUS THE
WIND ADVISORY ISSUED EARLIER WAS CANCELED FOR THESE AREAS.

THE LINE OF SHOWERS/STORMS WILL CONTINUE PUSHING EWD THIS EVENING
ALONG THE TROF/AHEAD OF THE FRONT...AND THE SEVERE THUNDERSTORM
WATCH CURRENTLY IN EFFECT FOR THE NRN 1/2 OF THE AREA IS VALID
UNTIL 20L/02Z. SO FAR CONVECTION HAS BEEN WEAK AT BEST ALTHOUGH
THIS TREND IS NOT EXPECTED TO CONTINUE GIVEN THERMODYNAMIC
PROFILES OF THE LOCAL ATMOSPHERE. SPC WILL BE MONITORING IN CASE
ADDITIONAL WATCHES ARE REQUIRED LATER...ESPECIALLY ACROSS THE
ATCHAFALAYA BASIN AS THE LINE MOVES TO THIS REGION. POPS DIMINISH
AFTER MIDNIGHT TO JUST MOSTLY A SMALL CHANCE OVER THE SERN 1/2 OF
THE AREA AS THE FRONT IS PROGGED TO BE JUST ABOUT GONE FROM THE
FORECAST AREA BY THAT TIME.

PACIFIC SFC HIGH IS PROGGED TO BUILD OVER THE REGION LATE TONIGHT
THROUGH FRIDAY WHILE A NEARLY ZONAL FLOW DEVELOPS ALOFT...
RESULTING IN DRY AND COOLER WEATHER INTO SATURDAY. THE HIGH WILL
SLIP EAST OF THE AREA LATE SATURDAY WITH LOW-LEVEL RETURN FLOW
SETTING UP...ALLOWING FOR INCREASING LOW-LEVEL MOISTURE TO DEVELOP
OVERHEAD IN TIME FOR A WEAK DISTURBANCE PASSING ALOFT. THEREAFTER
A RE-INFORCING COOL FRONT IS PROGGED TO SLIP ACROSS THE AREA BY LATE
SUNDAY. SUFFICIENT LOW-LEVEL MOISTURE THEN LINGERS INTO THE NEW
WEEK AS ADDITIONAL WEAK IMPULSES ALOFT MOVE OVERHEAD ON A
MODERATE NEAR ZONAL FLOW ALOFT...THE RESULT OF ALL THIS BEING
SMALL POPS LINGERING THROUGH MUCH OF NEXT WEEK.

MARINE...
SCA WINDS EXPECTED IN WAKE OF THE FRONT BEGINNING LATE TONIGHT AND
LINGER INTO MORNING. WINDS WILL QUICKLY DIMINISH BY NOON FRIDAY AS
HIGH PRESSURE MOVES OVERHEAD...THEN ONSHORE FLOW WILL DEVELOP
THROUGH THE REMAINDER OF THE WEEKEND AS THE HIGH PUSHES EWD. LIGHT
TO MODERATE SRLY WINDS WILL PERSIST INTO SATURDAY NIGHT BEFORE THE
NEXT COOL FRONT SWEEPS THROUGH AND USHERS IN ANOTHER ROUND OF
NORTHERLY WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  48  68  44  70  58 /  90  10   0  10  20
KBPT  48  67  46  70  59 /  60  10   0  10  20
KAEX  43  68  41  74  54 /  90  10   0  10  20
KLFT  48  67  44  71  57 /  90  10   0  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO NOON CST FRIDAY
     FOR THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     VERMILION BAY.

&&
Hazardous weather outlook, Feb 20, 5:13 AM CST, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 AM CST THU FEB 20 2014

GMZ430-432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-211115-
SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
513 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL ADVANCE RAPIDLY ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS AREA EXPECTED TO
ACCOMPANY THE FRONT. WITH FAVORABLE WIND PROFILES AND INSTABILITY
IN PLACE...THE STORM PREDICTION CENTER HAS PLACED A LARGE PORTION
OF LOUISIANA WITHIN A SLIGHT RISK OF SEVERE THUNDERSTORMS.
DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT...BUT ISOLATED
SHORT-LIVED TORNADOES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

GMZ435-450-452-455-470-472-475-211115-
VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
513 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL REMAIN A POTENTIAL OVER THE NEAR COASTAL WATERS UNTIL
A FRONTAL PASSAGE EXPECTED MAINLY DURING THE EVENING HOURS. THE
FRONT WILL BE ACCOMPANIED WITH SHOWERS AND THUNDERSTORMS...AND
STRONG TO SEVERE STORMS CANNOT BE RULED OUT. STRONG NORTHERLIES
WILL FOLLOW IN THE WAKE OF THE FRONT BRINGING RAPIDLY BUILDING
SEAS. A SMALL CRAFT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL CONTINUE INTO FRIDAY MORNING. THE
CENTER OF COOL HIGH PRESSURE THEN APPROACHING WILL RESULT IN A
GENERAL WEAKENING OF WINDS THROUGH THE REMAINDER OF THE DAY. NO
SIGNIFICANT WEATHER IS THEN EXPECTED THROUGH THE REMAINDER OF THE
FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.

In the hours before

Special weather statement, Feb 20, 6:50 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
650 PM CST THU FEB 20 2014

LAZ027-028-030-031-041-210145-
RAPIDES LA-BEAUREGARD LA-ALLEN LA-VERNON LA-CALCASIEU LA-
650 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...BEAUREGARD...ALLEN...
VERNON AND CALCASIEU PARISHES UNTIL 745 PM CST...

AT 650 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF SLAGLE TO MERRYVILLE TO 6 MILES SOUTHEAST OF BUNA...
MOVING EAST AT 50 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BIVENS...FORT POLK...SIMPSON...ROSEPINE...FLATWOODS AND DE RIDDER.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
CENTRAL LOUISIANA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3150 9268 3146 9270 3140 9266 3146 9217
      3089 9265 3041 9314 3040 9374 3044 9370
      3057 9373 3059 9368 3088 9358 3093 9352
      3097 9358 3103 9351 3110 9357 3128 9353
      3128 9345 3137 9339 3135 9295 3151 9273

LANDRENEAU
Local storm report, Feb 20, 7:03 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     BEAUMONT                30.09N 94.14W
02/20/2014  E60 MPH          JEFFERSON          TX   PUBLIC

            PUBLIC REPORTS PEA SIZE HAIL AND WIND GUSTS ESTIMATED AT
            50-60 MPH.

&&

DJONES
Local storm report, Feb 20, 7:08 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
708 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             ORANGEFIELD             30.07N 93.86W
02/20/2014  E1.00 INCH       ORANGE             TX   LAW ENFORCEMENT

            ORANGE COUNTY SHERIFF REPORTS QUARTER SIZE HAIL IN
            ORANGEFIELD

&&

DJONES
Local storm report, Feb 20, 7:24 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
724 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             3 SW BEAUMONT           30.06N 94.18W
02/20/2014  E0.25 INCH       JEFFERSON          TX   PUBLIC

            PUBLIC REPORTS DIME SIZE HAIL IN CHEEK

0650 PM     HAIL             KIRBYVILLE              30.66N 93.90W
02/20/2014  E0.25 INCH       JASPER             TX   PUBLIC

            KFDM RELAYED A PUBLIC REPORT OF PEA SIZE HAIL NEAR
            KIRBYVILLE

0705 PM     HAIL             BRIDGE CITY             30.03N 93.85W
02/20/2014  E0.25 INCH       ORANGE             TX   PUBLIC

            KFDM RELAYED A PUBLIC REPORT OF PEA SIZE HAIL NEAR BRIDGE
            CITY

0710 PM     HAIL             BRIDGE CITY             30.03N 93.85W
02/20/2014  E0.50 INCH       ORANGE             TX   PUBLIC

            PUBLIC REPORTS NICKEL SIZE HAIL NEAR BRIDGE CITY

&&

DJONES
Special weather statement, Feb 20, 7:51 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
751 PM CST THU FEB 20 2014

LAZ073-074-210245-
WEST CAMERON LA-EAST CAMERON LA-
751 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 845 PM
CST...

AT 751 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GRAND LAKE
TO 7 MILES WEST OF CAMERON...MOVING EAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GRAND LAKE...HEBERTS MARINA...CAMERON...SWEET LAKE...HACKETTS CORNER
AND RUTHERFORD BEACH.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2971 9299 2977 9319 2977 9327 2975 9335
      2976 9355 3005 9349 3005 9332 2986 9334
      2984 9330 2985 9326 2987 9325 3005 9329
      3004 9273 2964 9281

LANDRENEAU
Special weather statement, Feb 20, 7:54 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
754 PM CST THU FEB 20 2014

LAZ028-029-031>033-041>045-052-210300-
ST. LANDRY LA-RAPIDES LA-LAFAYETTE LA-EVANGELINE LA-ALLEN LA-
ACADIA LA-AVOYELLES LA-CALCASIEU LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-VERMILION LA-
754 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
LAFAYETTE...EVANGELINE...ALLEN...ACADIA...AVOYELLES...CALCASIEU...
JEFFERSON DAVIS...VERMILION AND ST. MARTIN PARISHES UNTIL 900 PM
CST...

AT 749 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM ALEXANDRIA TO 13 MILES WEST OF
HAYES...MOVING SOUTHEAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ESLER REGIONAL AIRPORT...IOWA...PINE PRAIRIE...KOLIN...BAYOU CHICOT
AND ELTON.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3141 9215 3134 9207 3132 9200 3123 9199
      3130 9191 3120 9168 3106 9171 3098 9180
      3085 9181 3071 9173 3055 9174 3040 9191
      3040 9198 3036 9195 3003 9241 3005 9324
      3032 9316 3095 9248 3144 9246 3147 9216

66

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:50 PM CSTSpecial Weather StatementLCHBeauregard, Rapides, Vernon55 min
Feb 20, 6:54 PM CSTSpecial Marine WarningLCH66 min
Feb 20, 7:03 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Cameron57 min
Feb 20, 7:30 PM CSTSpecial Marine WarningLCH60 min
Feb 20, 7:51 PM CSTSpecial Weather StatementLCHCameron54 min
Feb 20, 7:54 PM CSTSpecial Weather StatementLCHAcadia, Avoyelles, Evangeline, Jefferson Davis, Saint Landry66 min
Feb 20, 8:35 PM CSTSpecial Marine WarningLCH85 min
Feb 20, 9:17 PM CSTSpecial Weather StatementLCHVermilion58 min
Feb 20, 9:26 PM CSTSpecial Marine WarningLCH94 min
Feb 20, 11:06 PM CSTSpecial Marine WarningLCH114 min
Feb 20, 11:23 PM CSTSpecial Weather StatementLCHIberia, Saint Martin, St. Mary82 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.